Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 45, NWS Tallahassee, FL

June 2, 2018Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 3:26 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 3:26 PM EDT (19:26 UTC)
Expired
Jun 2, 2018, 3:45 PM EDT
In force
19 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 9 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:30 PM EDTTSTM WND DMG3 N Naylor, GAOVERTURNED FARM EQUIPMENT ALONG HIGHWAY 135 SOUTH NEAR THE LOWNDES-LANIER COUNTY BORDER.
Jun 2, 3:30 PM EDTTSTM WND DMG4 Ese Hansell, GAPECAN TREES WERE BLOWN DOWN DURING THE SATURDAY AFTERNOON STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WUUS52 KTAE 021926
SVRTAE
GAC173-185-021945-
/O.NEW.KTAE.SV.W.0045.180602T1926Z-180602T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
326 PM EDT SAT JUN 2 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  East central Lowndes County in south central Georgia...
  Southeastern Lanier County in south central Georgia...

* Until 345 PM EDT.

* At 326 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles northwest of Homerville to 6 miles east of
  I-75 At Exit 16, moving east at 25 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Valdosta, Naylor, Greenwood and Stockton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3087 8297 3086 8300 3085 8301 3085 8309
      3083 8309 3083 8310 3080 8310 3080 8312
      3079 8313 3075 8313 3079 8328 3108 8297
TIME...MOT...LOC 1926Z 291DEG 20KT 3112 8286 3080 8322 

HAIL...<.75IN
WIND...80MPH
 
$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:44 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 2, 1:44 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EDT Sat Jun 2 2018

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.PREV DISCUSSION [1000 AM EDT]...

.NEAR TERM [Through Today]...

Active weather will return to the region today as a weak surface
front moves through the region. A moist boundary layer remains in
place across the region and the atmosphere will quickly become
unstable later this morning as strong surface heating occurs. As a
result, CAPE values ranging between 2000-3000 J/Kg will be common
across the region this afternoon. This, coupled with forcing from
the aforementioned surface front will yield widespread thunderstorm
activity by early afternoon across the region. A weak lobe of
vorticity will advect into the region around the upper trough in
place over the eastern third of the CONUS late this morning/early
this afternoon, yielding a slight increase in mid level shear. As a
result, a few storms that develop this afternoon will be capable of
producing damaging wind gusts and small hail through the early
evening hours. Thunderstorm activity will wane with the loss of
daytime heating. Afternoon highs will rise into the upper 80s to low
90s.

.SHORT TERM [Tonight Through Monday]...

In the upper levels a trough extends from Virginia to Florida. A
ridge is centered over Texas. At the surface a low will be near
Virginia. A weak cold front will approach the region on Sunday and
move through Sunday night into Monday morning. This surface boundary
will increase shower and thunderstorm activity Sunday afternoon
through Sunday night. Forecast POPs are 40 to 60 percent for most
locations in the afternoon/evening on Sunday. POPs will remain
elevated at 30 to 40 percent after dark. A few strong to severe
storms are possible since instability is forecast to be very high
with CAPE 3000 to 4000 J/KG on Sunday. SPC has a marginal risk for
severe for most of the region.

By Monday morning most of the activity will be moving out as the
front moves through. Some showers and thunderstorms will still be
possible in parts of Big Bend Florida. By Monday afternoon high
pressure will be moving into the region. Highs will be in the lower
90s on Sunday and near 90 on Monday. The heat index will be near 100
degrees on Sunday. Drier air will move in on Monday bringing some
relief from the humidity. It will still be hot though.

.LONG TERM [Monday Night Through Saturday]...

A trough will be over the region until a ridge builds in on
Friday. At the surface weak high pressure will be in place until a
low with possibly a weak cold front approaches Wednesday into
Thursday. POPs will be fairly low this week. The best chance for
showers and thunderstorms will be Wednesday, Thursday and Friday
afternoons with POPs of 20 to 30 percent. Lows will be in the 60s
or near 70. Highs will be near 90.

.MARINE...

Westerly or southwesterly winds will be a little stronger this
weekend around 15 to 20 knots at times. On Monday winds will become
northwesterly as a weak cold front moves through. Seas will be 2 to
4 feet this weekend.

.FIRE WEATHER...

Red flag conditions are not expected through much of the next week.
Elevated chances for wetting rains will exist today and again on
Sunday before a drier pattern sets up for next week.

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  65 /  20  40  40  10   0
Panama City   77  88  75  87  69 /  20  30  40  10   0
Dothan        73  94  71  88  63 /  20  60  40   0   0
Albany        73  94  72  89  63 /  20  50  40   0   0
Valdosta      73  94  73  90  64 /  20  40  40  10   0
Cross City    75  91  76  89  67 /  20  30  30  30  10
Apalachicola  77  87  76  87  70 /  20  30  30  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Pullin
LONG TERM...McD
AVIATION...Humphreys
MARINE...Pullin
FIRE WEATHER...McD
HYDROLOGY...Pullin

In the hours before

Local storm report, Jun 2, 3:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     MOULTRIE                31.18N 83.79W
06/02/2018                   COLQUITT           GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN WITHIN
            THE CITY OF MOULTRIE.

&&

RH
Special weather statement, Jun 2, 3:08 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT SAT JUN 2 2018

FLZ017>019-027-028-118-127-128-022015-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Leon FL-
308 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 415 PM EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Woodville, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
St. Marks, Woodville, Crawfordville, Tallahassee, Wakulla, Ralford
Greenway, Newport, Cody, Shadeville, Hells Half Acre, Ebb, Wakulla
Springs, Lamont, Eridu, Cabbage Grove, Thomas City, Scanlon, Chaires,
Waukeenah and Wacissa.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.

LAT...LON 3002 8385 3012 8408 3009 8428 3020 8435
      3052 8413 3037 8364
TIME...MOT...LOC 1908Z 295DEG 23KT 3038 8417

ADL
Local storm report, Jun 2, 3:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     GREENWOOD               30.87N 85.16W
06/02/2018                   JACKSON            FL   911 CALL CENTER

            REPORTS OF TREES DOWN IN THE GREENWOOD AREA.

&&

RH
Special weather statement, Jun 2, 3:16 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT SAT JUN 2 2018

FLZ018-019-GAZ159-160-022000-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
316 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
MADISON...SOUTHERN LOWNDES AND SOUTHERN BROOKS COUNTIES UNTIL 400 PM
EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or 7 miles southwest of Valdosta, moving east at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Monticello, Madison, Lake Park, Quitman, Valdosta, I-75 At Exit 16,
Remerton, Dasher, Greenville, Lee, Dills, Hamburg, Pinetta, Lovett,
Nankin, Casa Blanco, Empress, Clyattville, Hanson and I-75 At Exit
11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida...and south central Georgia.

LAT...LON 3080 8310 3077 8314 3063 8314 3063 8329
      3062 8327 3059 8326 3055 8326 3052 8324
      3047 8324 3046 8322 3042 8322 3041 8319
      3039 8317 3037 8319 3035 8319 3035 8321
      3033 8321 3052 8391 3091 8346 3084 8309
TIME...MOT...LOC 1916Z 291DEG 31KT 3080 8338

55-SCHOLL
Special weather statement, Jun 2, 3:23 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM CDT SAT JUN 2 2018

ALZ065-022030-
Coffee AL-
223 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
330 PM CDT...

At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Pine Level, Richburg, Curtis,
Carl Folsom A/p, Danleys Crossroads, Ino, Zoar, Camp Humming Hills,
Newby, Clintonville, Wise Mill, New Haven, Tabernacle, Basin and
Woodland Grove Church.

LAT...LON 3150 8619 3153 8617 3153 8616 3154 8616
      3154 8614 3157 8614 3159 8613 3144 8584
      3125 8608 3138 8620
TIME...MOT...LOC 1922Z 294DEG 23KT 3149 8612

ADL
Local storm report, Jun 2, 3:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     LENOX                   31.28N 83.47W
06/02/2018                   COOK               GA   PUBLIC

            REPORTS OF TREES DOWN AROUND LENOX.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:22 AM EDTSpecial Weather StatementTAEBerrien, Tift38 min
Jun 2, 11:55 AM EDTSpecial Weather StatementTAEBerrien65 min
Jun 2, 12:11 PM EDTSpecial Weather StatementTAEClay, Quitman49 min
Jun 2, 12:17 PM EDTSpecial Weather StatementTAEDougherty43 min
Jun 2, 12:39 PM EDTSpecial Weather StatementTAEClay, Randolph51 min
Jun 2, 1:09 PM EDTSpecial Weather StatementTAECalhoun, Terrell51 min
Jun 2, 1:12 PM EDTSpecial Weather StatementTAEBaker, Mitchell48 min
Jun 2, 1:29 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell46 min
Jun 2, 1:42 PM EDTSpecial Weather StatementTAEBaker63 min
Jun 2, 1:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jun 2, 2:03 PM EDTSpecial Weather StatementTAEDougherty, Worth42 min
Jun 2, 2:09 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas29 min
Jun 2, 2:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole19 min
Jun 2, 2:22 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin, Lanier, Tift53 min
Jun 2, 2:28 PM EDTRiver Flood WarningTAEBrooks, Lowndes49 hr
Jun 2, 2:36 PM EDTSpecial Weather StatementTAEBrooks, Lowndes39 min
Jun 2, 2:41 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min
Jun 2, 3:16 PM EDTSpecial Weather StatementTAELowndes44 min
Jun 2, 5:18 PM EDTSpecial Weather StatementTAEEarly42 min
Jun 2, 5:24 PM EDTSevere Thunderstorm WarningTAEEarly51 min
Jun 2, 5:55 PM EDTSpecial Weather StatementTAEMiller, Seminole65 min
Jun 2, 6:04 PM EDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole56 min
Jun 2, 6:17 PM EDTSpecial Weather StatementTAECalhoun, Clay, Randolph58 min
Jun 2, 6:22 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole38 min
Jun 2, 6:37 PM EDTSpecial Weather StatementTAEDecatur38 min
Jun 2, 6:53 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole37 min
Jun 2, 7:07 PM EDTSpecial Weather StatementTAEGrady38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.